Hail, Dunklin
- When
- June 20, 4:45 PM CST to 4:50 PM CST
- Where
- Dunklin County, 3 mi SW of Campbell
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.469, -90.108
An upper level disturbance moved into Eastern Arkansas and the Missouri Bootheel during the early evening hours. Showers and thunderstorms developed in association with disturbance.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
An upper level disturbance moved into Eastern Arkansas and the Missouri Bootheel during the early evening hours. Showers and thunderstorms developed in association with disturbance. Some of the thunderstorms became severe with large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 20, 2:21 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT FRI JUN 20 2008 .DISCUSSION... A SHORTWAVE WILL MOVE THROUGH THE MIDSOUTH TONIGHT INTO EARLY SATURDAY. THE SHORTWAVE WILL HELP PRODUCE SHOWERS AND THUNDERSTORMS OVER THE CWA. BEST CHANCES TONIGHT WILL LIKELY BE ACROSS SOUTHEASTERN SECTIONS OF THE CWA INCLUDING THE CITIES OF JACKSON TENNESSEE AND TUPELO MISSISSIPPI. BY SATURDAY...BEST CHANCES WILL SHIFT TO JUST NORTHEAST MISSISSIPPI. WOULD NOT BE SURPRISED IF THE REST OF THE CWA STAYS DRY ON SATURDAY AS THE NAM IS HINTING AT THIS SOLUTION WITH THE LATEST RUN. HOWEVER GFS AND ECMWF CONTINUES TO SHOW CHANCES FOR RAIN. FOR NOW...WILL GO DRY ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. WILL PUT 20 POPS IN THE MEM TO MKL CORRIDOR AND 30 POPS ACROSS NORTHEAST MISSISSIPPI. LOWS TONIGHT WILL BE IN THE 60S WITH HIGHS ON SATURDAY IN THE MID 80S. SATURDAY NIGHT...DRIER AIR WILL BEGIN TO FILTER INTO THE REGION AS WINDS TURN TO THE NORTH. LOWS WILL BE IN THE UPPER 50S TO MID 60S. SUNDAY INTO EARLY MONDAY...ANOTHER SHORTWAVE IN COMBINATION WITH A FRONT WILL SINK INTO THE MIDSOUTH FROM THE CENTRAL PLAINS. A FEW SHOWERS AND THUNDERSTORMS COULD DEVELOP IN ASSOCIATION WITH THE SHORTWAVE AND FRONT. WILL GO WITH 20 POPS. BY MONDAY AFTERNOON THROUGH WEDNESDAY...SFC HIGH PRESSURE AND AN UPPER RIDGE WILL BEGIN TO BUILD OVER THE AREA. CONDITIONS WILL BE DRY WITH TEMPERATURES CREEPING INTO THE LOWER 90S FOR HIGHS. LOWS WILL BE IN THE 60S INTO THE LOWER 70S. THURSDAY THROUGH THE END OF THE FORECAST...EXPECT DIURNAL CONVECTION THUS WILL OR CONTINUE 20 POPS. HIGHS WILL BE IN THE UPPER 80S WITH LOWS IN THE 60S INTO THE LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... MEM 69 85 66 89 / 30 20 10 10 MKL 64 83 59 88 / 40 20 10 20 JBR 66 84 63 88 / 20 10 10 20 TUP 67 83 65 88 / 50 30 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 413 AM CDT FRI JUN 20 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 413 AM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120971, 120972.